• question-icon

    Does Neurontin cause weight gain?

default
Posted on Wed, 2 Aug 2017 in Brain and Spine
Question: Hi. I have been on Neurontin for 2-3 mos- 300 mg for nerve pain of my back. . I gained 15 lbs and counting. My question is if I stop the Neurontin will the weight come off automatically? Or am I going to have trouble losing this weight now ?
doctor
Answered by Dr. Erion Spaho 44 minutes later
Brief Answer:
The weight gain should regress gradually.

Detailed Answer:
Hello and thanks for using HealthcareMagic.

I have read your question and understand your concerns.

300 mg of gabapentin a day is unlikely to be the only reason of weight gain.

However, if it is confirmed as the cause of the weight gain stopping gabapentin should result in gradual weight loss because the main mechanism that gabapentin may result in weight gain is fluids ( water ) retention.

Diet is an important part of loosing weight too, exercising too.

Remember if you will stop gabapentin don't stop it suddenly because of the possible withdrawal symptoms.

Discuss with your Doctor about these issues.

Hope you found the answer helpful.

Let me know if I can assist you further.

Take care.

Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Erion Spaho

Neurologist, Surgical

Practicing since :2004

Answered : 3856 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Nerve pain

doctor1 MD

Recently had MRI showing Prominent Perivascular Spaces over entire brain, had sudden chest pains a few days later, cardiac cath was normal, all...

doctor1 MD

i am 24 yrs old,164 cms and my weight is 60 kgs.To reduce weight i tried power yoga for around 1 month.To my suprise i felt good after 1 mon,as it...

doctor1 MD

I have had what I think is shingles reoccuring several times in the last two years. I had blood test come back positive for herpes and inconclusive...

doctor1 MD

I have a frontal headache almost every day. Sometimes the pain comes down the left side of my face (like a nerve pain). I have used nasal sprays,...

doctor1 MD

In 2011 I received Proton Therapy for Prostate Cancer , recently, I have started having some discomfort in the hip on both sides where the proton...

doctor1 MD

is the a connection between CIPD and fibromyalgia?

doctor1 MD

I have had shingles twice and had treatment and the shingles vaccine . My shingles were on the left side of my body, under the breast and around my...

Get personalised answers from verified doctor in minutes across 80+ specialties

130 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Erion Spaho
  • Q - What causes tingling and pins and needle sensation on the left side of...

  • Q - What causes numbness in feet and ankles?

  • Q - What causes mouth spots and pit in forehead?

  • Q - What causes tingling feeling in shoulder?

  • Q - Suggest treatment for panic attacks, non functional rectum and memory loss

  • Q - What causes numbness in the right side of foot and leg?

  • Q - What causes burning sensation and tingling in hands and feet?

  • Q - What does my CT scan suggest?

  • Q - What causes shortness of breath in a patient with fibromyalgia?

  • Q - What causes severe muscle twitches at night in shoulders and arms?

backtotop2